MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM ENDOSCOPE EC-760R-V/L

FUJIFILM CORPORATION FUJIFILM ENDOSCOPE EC-760R-V/L
Model Number EC-760R-V/L
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 08/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject scope was returned to fmsu and inspected; inspection did not reveal any deficiencies.Insertion tube flexibility was found to be within specification and there was no sharpness found on the distal tip of the scope.The customer indicated that the scope was used with a third party stiffening wire which was inserted into the biopsy channel during the procedure; this would further stiffen the insertion section.The use of this additional accessory, along with a technician applying pressure may have contributed to causing the mucosal abrasion/tear.If any additional relevant information is provided, a supplemental report will be submitted.
 
Event or Problem Description
On (b)(6) 2019 fujifilm corporation was informed that a polypectomy procedure with a fujifilm endoscope resulted in a mucosal abrasion/tear.The in-room technician indicated that the physician was using the number 3 setting on the fam along with a third party stiffening wire (stiffest model) while the technician was applying pressure.The physician said that the patient was being treated for polyps and there was slight trauma to the colon in which the physician believed was endoscopic scope trauma; a tear that was approximately 1.5 cm long.The physician and his medical staff believe it was caused by the ridges of the tip of the scope.It was confirmed that there were no serious injuries and the physician completed the procedure with the same scope; the tear was treated with clips.Afterwards, the patient was sent for a ct scan as a safety precaution; the results were normal.The physician confirmed that the patient is fine, the patient was not hospitalized and did not need additional medical attention.The physician was unsure how many other patients received treatment with the same scope, however, there were no similar reports or patient injury related to this scope.The physician confirmed that the scope was taken out of use and was saved for the sales representative to be sent for evaluation; scope was sent to fujifilm medical systems u.S.A., inc (fmsu) for inspection.There was no serious injury or death associated with this event; this report is being submitted in abundance of caution.

Brand Name
FUJIFILM ENDOSCOPE EC-760R-V/L
Common Device Name
FUJIFILM ENDOSCOPE
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun
kanagawa, 00258 8538
JA  002588538
MDR Report Key9041862
Report Number3001722928-2019-00011
Device Sequence Number19305726
Product Code FDS
UDI-Device Identifier14547410358688
UDI-Public(01)14547410358688(11)190401
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEC-760R-V/L
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;